Go Back   FitDay Discussion Boards > WOMEN’S ONLY CORNER > Support group for just women
Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Search this Thread Display Modes
Old 06-11-2011, 11:39 PM   #1 (permalink)
FitDay Member
 
Join Date: May 2010
Posts: 2
Default Birth Control?

Hey guys! I have a quick story / question... let me know what you think and if you can help!

Last summer, I went on Fitday and went from 160 pounds to 130 pounds. Over the course of the year I went back up to about 148 pounds. Not terrible, but obviously not great, either. This summer I'm trying again. The only thing is - it doesn't seem to be coming off quite as quickly as it did last summer. I'm doing the exact same things, except maybe a bit more exercising this summer. I've been at it about a month, and I've only made it to 145 pounds. Last year the weight seriously melted away... it was pretty amazing. I'm at a slightly lower start weight, but still.

The only real difference I can think of is that I'm now on Birth Control. What do you guys think? I know it supposedly can make you gain weight, and I guess that could account for part of my weight-gain, but I really think that it was mainly due to a constant diet of pizza (I'm in college!). So even if it's not making me gain weight, ould the birth control be actually making it harder to [i]lose[i] weight, though? That's all I can think of.

Thanks!
ohtobethin08 is offline   Reply With Quote
Old 06-14-2011, 04:17 AM   #2 (permalink)
FitDay Member
 
Join Date: May 2011
Posts: 1
Default

What kind are you using? I've recently started birth control as well eight months ago (Loestrin 24), and I've had absolutely no trouble losing weight. Different meds have different effects though... You could always call your doctor and ask if they've heard anything about it.
mystifyingRain is offline   Reply With Quote
Old 06-14-2011, 02:28 PM   #3 (permalink)
Super Moderator
 
taubele's Avatar
 
Join Date: Jan 2011
Posts: 933
Default

The jury is out on whether the pill affects weight gain/loss -- there are just too many varieties of pills, dosages, and ways that it could interact with your body/metabolism.

Some docs suggest that the amount of estrogen in your pill could play a factor in weight - the lowest dosage available right now is I believe 10 mcg of estradiol. I'm not an MD, though, so it's definitely something to ask your doc about. My OBGYN told me that obese/overweight women are often put on a higher dose of estradiol because of their weight. I'm on a fairly high dosage of estradiol myself now, and hope to get it lowered when I go for a checkup at the end of this month.
__________________
Terri
Female, 30 years old, 5'4 1/2" tall
Starting weight 1/4/11 = 215.2 lbs.
Weight 5/19/14 = 179.6 (net: -35.6)
Current mini-goal: 175 lbs.
Lowest weight: 156.7 lbs.
150.2 lbs. <--- Official "Healthy BMI" weight
Estimated final goal: 130-140 lbs.
"You don't have to change your life today. You only need to change your day today."
taubele is offline   Reply With Quote
Old 06-14-2011, 09:35 PM   #4 (permalink)
FitDay Member
 
Join Date: May 2010
Posts: 2
Default

I'm on Loestrin as well, which is very low estrogen. It was just a thought... I don't know what else it could be, since I'm doing the exact same things as last summer! Thanks for your input
ohtobethin08 is offline   Reply With Quote
Reply

Tags
birth control

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

 
Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2